Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 61, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 9, 2021, 4:25 PM CDT for Logan County, Payne County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 4:25 PM CDT (21:25 UTC)
- Expired
- Apr 9, 2021, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 76 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
154
WUUS54 KOUN 092125
SVROUN
OKC083-119-092215-
/O.NEW.KOUN.SV.W.0061.210409T2125Z-210409T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
425 PM CDT Fri Apr 9 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Central Logan County in central Oklahoma...
Southwestern Payne County in central Oklahoma...
* Until 515 PM CDT.
* At 425 PM CDT, a severe thunderstorm was located near Mulhall,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Langston, Coyle, Mulhall and Lake Carl Blackwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3594 9707 3594 9714 3592 9755 3606 9753
3616 9722 3616 9718
TIME...MOT...LOC 2125Z 249DEG 12KT 3601 9741
HAIL...1.00IN
WIND...60MPH
$$
Mahale3 follow-up statements
163
WWUS54 KOUN 092137
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
437 PM CDT Fri Apr 9 2021
OKC083-119-092215-
/O.CON.KOUN.SV.W.0061.000000T0000Z-210409T2215Z/
Logan OK-Payne OK-
437 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL LOGAN AND SOUTHWESTERN PAYNE COUNTIES...
At 437 PM CDT, a severe thunderstorm was located near Mulhall, moving
east at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Langston, Coyle, Mulhall and Lake Carl Blackwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3594 9707 3594 9714 3592 9749 3608 9747
3616 9722 3616 9718
TIME...MOT...LOC 2137Z 249DEG 12KT 3602 9736
HAIL...1.75IN
WIND...60MPH
$$
Mahale328
WWUS54 KOUN 092200
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
500 PM CDT Fri Apr 9 2021
OKC083-119-092215-
/O.CON.KOUN.SV.W.0061.000000T0000Z-210409T2215Z/
Logan OK-Payne OK-
500 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL LOGAN AND SOUTHWESTERN PAYNE COUNTIES...
At 500 PM CDT, a severe thunderstorm was located 5 miles southeast of
Mulhall, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Langston, Coyle, Mulhall and Lake Carl Blackwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3594 9707 3594 9714 3592 9749 3608 9747
3616 9722 3616 9718
TIME...MOT...LOC 2200Z 256DEG 9KT 3600 9734
HAIL...1.00IN
WIND...60MPH
$$
Mahale173
WWUS54 KOUN 092212
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
512 PM CDT Fri Apr 9 2021
OKC083-119-092222-
/O.EXP.KOUN.SV.W.0061.000000T0000Z-210409T2215Z/
Logan OK-Payne OK-
512 PM CDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN AND SOUTHWESTERN
PAYNE COUNTIES WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
small hail and heavy rain are still possible with this thunderstorm.
LAT...LON 3594 9707 3594 9714 3592 9749 3608 9747
3616 9722 3616 9718
TIME...MOT...LOC 2212Z 249DEG 12KT 3601 9730
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:10 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 9, 2:10 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
210 PM CDT Fri Apr 9 2021
...New SHORT TERM...
.SHORT TERM...
(This evening through Saturday)
Issued at 209 PM CDT Fri Apr 9 2021
Main focus was on the potential for storms/severe storms this
afternoon and evening.
Cold front has moved across portions of NW OK early this afternoon
and is expected to continue to move across the region the rest of
the afternoon into the evening. Meanwhile, low to mid 60s dewpoints
have moved into portions of the fa. Current thoughts are still that
storms will initiate somewhere in central/north central OK around 3-4
pm then develop southwest along the cold front as it moves into the
better moisture. Storms will then continue to develop as the front
moves southeast, eventually developing into a line of storms and
move out of the fa by around 9-10 pm. There is some question on how
far west the storms will develop but current thoughts are maybe just
a little west of I-35 (something like US Highway 81. Severe storms
will be possible with CAPE around 2500 J/kg, shear, and steep lapse
rates. Large hail and damaging wind gusts will be the main concerns.
In addition to the storms, strong gusty winds will occur behind the
cold front. In fact, wind gusts of 40-50 mph have already been
observed in parts of NW OK. The strongest winds are currently
expected to remain in parts of western OK and will continue with the
wind advisory as is. However, gusty winds are expected behind the
front everywhere and may be close to wind advisory criteria further
east so will need to continue to monitor obs/trends to see if may
need to expand the advisory.
After the storms and cold front exits the area around mid-evening,
the rest of the night and Saturday will be dry. Cooler air will move
into the fa behind the front with lows in the 30s in western parts
of OK tonight. Sunny skies and mild temperatures are expected
tomorrow.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 144 PM CDT Fri Apr 9 2021
On Sunday, high surface pressure moves off to the U.S. Deep South,
while a surface low settles in across the Southern High Plains with
a cold front pushing across the Central Plains, all resulting in a
brief return of warmer and breezy south winds across our area. With
a weak ridge building overhead, temperatures expected to be about 10
degrees warmer than average. The latest MEX runs trend cooler while
NBM keeps trending warmer, so adjusted the MaxT a little closer to
the MEX using the Superblend. Also adjusted the magnitude of the
afternoon winds a little bit higher than the NBM using the NAM. By
late Sunday into overnight, An upper low moving across the U.S.
Northern Plains is expected to push the cold front across our area,
resulting in breezy north winds overnight. However ahead of the
frontal passage, Sundays warm advection and a nocturnal low-level
jet expected to increase moisture in the lower levels. Weak
isentropic ascent just ahead of the frontal passage may result in
some light rain across our far southeast during the afternoon into
the evening, and continuing overnight with a nocturnal low-level
jet. With a couple hundred J/kg of MUCAPE cannot rule out an
elevated isolated storm. However, will keep the POPs very low due to
model inconsistencies.
From Tuesday through the rest of the week, models continue an omega
block configuration with the upper flow extending from the northern
Pacific Ocean to the U.S. West, of which the upper low across the
western U.S. will start controlling our upper flow pattern. Still
not expecting any strong return of southerly low-level moisture
advection, and will not see a surface boundary/cold front come back
through until Friday. As our flow aloft starts becoming more
southwesterly, we could see a series of weak shortwave disturbances
coming through from the trough, and interacting with mid to high
based moisture keeping POPs in the forecast every day. With much of
the instability next week near and south of the Red River through
Thursday, will only keep convection in the grids across our south,
with rain to the north. Medium-range models are fairly consistent
for precipitation on Wednesday through Friday, of which Friday is
when a cold front will come through, so will gradually increase POPs
from mid to late week. However, uncertainty due to model
inconsistencies for Tuesday will keep those POPs very low. As far
as temperatures after Sunday, increasing mid to high cloudiness
coming through the trough will keep our temperatures a little bit
cooler than average.
&&
.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Fri Apr 9 2021
MVFR ceilings at some sites this afternoon and tonight. Otherwise,
VFR conditions with some mid and high clouds. Cold front moving
across the area will shift winds to the N/NW and become gusty.
Wind speeds should decrease later this evening and overnight.
Thunderstorms will be possible at or near KPNC/KSWO/KOKC/KOUN this
afternoon. These storms could have strong variable winds and some
hail.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 42 67 45 79 / 10 0 0 0
Hobart OK 39 71 45 82 / 0 0 0 0
Wichita Falls TX 43 73 47 86 / 10 0 0 0
Gage OK 36 69 45 80 / 0 0 0 0
Ponca City OK 42 66 42 78 / 20 0 0 0
Durant OK 47 71 46 79 / 70 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 8 PM CDT this evening for OKZ004>006-009>011-
014>016-021-022-033>036.
TX...None.
&&
SHORT TERM...25
LONG TERM....68
AVIATION...25Hazardous weather outlook, Apr 9, 11:42 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1142 AM CDT Fri Apr 9 2021 OKZ004>048-050>052-TXZ083>090-101645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1142 AM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Severe thunderstorms are possible this afternoon and evening, mainly from 3 to 9 PM. The best chance for severe storms will be across south central and southeastern Oklahoma, although conditions will be favorable as far north as the Kansas border east of Interstate 35. Large hail up to the size of baseballs and damaging wind gusts up to 80 mph are the main impacts. There is a low potential for tornadoes across extreme southeastern Oklahoma mainly from 5 to 9 PM. .Fire Weather... Near critical fire weather conditions are possible this afternoon across western Oklahoma and western north Texas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across central, southern, and southeastern Oklahoma should prepare for severe weather operations between 3pm and 9pm today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances return to the southern half of Oklahoma Tuesday through Thursday, although severe weather chances appear very low at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 9, 3:52 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 352 PM CDT Fri Apr 9 2021 OKZ034-036-092115- Greer OK-Jackson OK- 352 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and northeastern Jackson Counties Until 415 PM CDT... AT 350 PM CDT, a strong thunderstorm was located near Mangum, moving southeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Locations impacted include... Mangum, Blair, Martha and Hester. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3483 9965 3493 9953 3475 9917 3464 9946 TIME...MOT...LOC 2050Z 315DEG 21KT 3485 9953 Mahale
Local storm report, Apr 9, 4:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL HINTON 35.47N 98.36W
04/09/2021 E1.00 INCH CADDO OK PUBLIC
VIA TWITTER
&&
11Special weather statement, Apr 9, 4:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
412 PM CDT Fri Apr 9 2021
OKZ019-020-092145-
Payne OK-Logan OK-
412 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Payne and central
Logan Counties Until 445 PM CDT...
AT 411 PM CDT, a strong thunderstorm was located 6 miles east of
Crescent, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Crescent, Mulhall and Orlando.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3612 9725 3601 9717 3589 9756 3596 9760
3616 9739 3616 9736
TIME...MOT...LOC 2111Z 240DEG 18KT 3598 9749
MahaleLocal storm report, Apr 9, 4:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 N HINTON 35.50N 98.36W
04/09/2021 E1.00 INCH CADDO OK EMERGENCY MNGR
&&
11Special weather statement, Apr 9, 4:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 413 PM CDT Fri Apr 9 2021 OKZ022-035-092145- Kiowa OK-Washita OK- 413 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR north central Kiowa and Washita Counties Until 445 PM CDT... AT 410 PM CDT, strong thunderstorms were along a line extending from near Bessie to near Sentinel, moving southeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Hobart, Cordell, Sentinel, Mountain View, Dill City, Gotebo, Bessie, Rocky and Cloud Chief. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3514 9862 3486 9913 3519 9930 3543 9899 TIME...MOT...LOC 2110Z 324DEG 26KT 3535 9898 3518 9921 Mahale
Special weather statement, Apr 9, 4:23 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
423 PM CDT Fri Apr 9 2021
OKZ007-008-092200-
Kay OK-Grant OK-
423 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and central
Grant Counties Until 500 PM CDT...
AT 419 PM CDT, strong thunderstorms were along a line extending from
5 miles east of Nash to 3 miles southwest of South Haven. These
storms were nearly stationary.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Medford, Renfrow, Jefferson and Blackwell Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3700 9729 3697 9729 3662 9793 3667 9800
3676 9795 3700 9757
TIME...MOT...LOC 2119Z 149DEG 1KT 3666 9796 3700 9744
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:57 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 31 more | 20 hr |
| Apr 9, 10:21 AM CDT | Special Weather Statement | OUN | Bryan | 24 min |
| Apr 9, 10:32 AM CDT | Special Weather Statement | OUN | Bryan | 28 min |
| Apr 9, 3:21 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Apr 9, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 23 min |
| Apr 9, 3:35 PM CDT | Special Weather Statement | OUN | Washita | 40 min |
| Apr 9, 3:39 PM CDT | Special Weather Statement | OUN | Kingfisher | 36 min |
| Apr 9, 3:49 PM CDT | Special Weather Statement | OUN | Canadian | 26 min |
| Apr 9, 3:52 PM CDT | Special Weather Statement | OUN | Greer | 23 min |
| Apr 9, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| Apr 9, 4:12 PM CDT | Special Weather Statement | OUN | Logan | 33 min |
| Apr 9, 4:13 PM CDT | Special Weather Statement | OUN | Washita | 32 min |
| Apr 9, 4:23 PM CDT | Special Weather Statement | OUN | Grant | 37 min |
| Apr 9, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 16 min |
| Apr 9, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 39 min |
| Apr 9, 4:52 PM CDT | Special Weather Statement | OUN | Kingfisher | 23 min |
| Apr 9, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 52 min |
| Apr 9, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 39 min |
| Apr 9, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 43 min |
| Apr 9, 5:18 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan, Oklahoma | 42 min |
| Apr 9, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 50 min |
| Apr 9, 5:31 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 44 min |
| Apr 9, 5:36 PM CDT | Special Weather Statement | OUN | Pottawatomie | 24 min |
| Apr 9, 5:39 PM CDT | Special Weather Statement | OUN | Lincoln | 36 min |
| Apr 9, 5:48 PM CDT | Special Weather Statement | OUN | Lincoln | 27 min |
| Apr 9, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 39 min |
| Apr 9, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 48 min |
| Apr 9, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 40 min |
| Apr 9, 6:09 PM CDT | Special Weather Statement | OUN | Lincoln | 36 min |
| Apr 9, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 27 min |
| Apr 9, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 56 min |
| Apr 9, 6:38 PM CDT | Special Weather Statement | OUN | Pottawatomie | 52 min |
| Apr 9, 6:58 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.